| Model Number |
BEA28-100/I16-40 |
| Medical Device Problem Codes |
Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
01/06/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and an afx vela suprarenal.Reportedly, the procedure went well; however, the aortic neck was challenging and there was an existing small dissection in the lcia (left common iliac artery).Final angiogram identified an indeterminate endoleak.The physician has elected to monitor the patient and do a 30 day or 60 follow-up ct (computed tomography) scan.The patient was reported to be discharged one day post procedure.
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the reported adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the indeterminate endoleak was a type ii endoleak (lumbar) unresolved on the 30-day post-index ct scan.This is not consistent with the reported adverse event/incident.Type ii endoleaks are anatomy-related events and are not caused or contributed by the device.Therefore, a complaint is no longer warranted since there is no alleged deficiency related to the identity, quality, durability, reliability, safety, effectiveness, or performance of the device.Device iteration is afx2.
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft and an afx vela suprarenal.Reportedly, the procedure went well; however, the aortic neck was challenging and there was an existing small dissection in the lcia (left common iliac artery).Final angiogram identified an indeterminate endoleak.The physician has elected to monitor the patient and do a 30 day or 60 follow-up ct (computed tomography) scan.The patient was reported to be discharged one day post procedure.After the initial report, additional information was received reporting that the one (1) month follow-up computerized tomography (ct) scan showed no endoleak.Subsequently, clinical analysis determined that the indeterminate endoleak was a type ii endoleak (lumbar) unresolved on the 30-day post-index ct scan.Type ii endoleaks are anatomy-related events and are not caused or contributed by the device.A complaint is not warranted since there is no alleged deficiency related to the identity, quality, durability, reliability, safety, effectiveness, or performance of the device.